# SDR HXSA0508001

- Difficulty date: July 25, 2005
- Submitted: August 1, 2005
- Operation: Air carrier
- Aircraft: N57958
- Make and model: Snias AS350B
- Aircraft serial: 1512
- Aircraft time: 9,280 hours, 36,333 cycles
- Engine: Tmeca ARRIEL1B
- Engine time: 6,854 hours
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: 9
- Nature of condition: X, A, J
- Precautionary procedure: B, A

## Discrepancy

AS-350 CRASHED IN BOGGY TERRAIN WHILE DEPARTING JUNEAU AIRPORT.  AIRCRAFT HAD SUBSTANTIAL DAMAGE.  IT APPEARS THAT AFTER TAKEOFF THE TURBINE BLADE OR BLADES CAME APART IN THE ENGINE AND SMOKE/FIRE WAS OBSERVED FROM PERSONS ON THE GROUND RESULTING IN AUTOROTATION, EMERGENCY HARD LANDING.  THIS HAPPENED JUST AFTER THE INITIAL LIFTOFF FROM THE HELIPORT AND ATTAINING ABOUT 100 FEET ALTITUDE.  ENGINE SENT TO TMECA FOR REPORT OF DAMAGE/REASON.  SOME UNKNOWNS AT THIS TIME.
